Does natures bounty hair skin and nails extra strength vitamins have any harmful substances in them?
- Sur La MerLv 73 years agoFavorite Answer
The U.S. Food and Drug Administration (FDA) doesn’t have to approve supplements — no agency in the United States does. Because of inadequate quality control and inspection, supplements contaminated with heavy metals, pesticides, or prescription drugs have been sold to unsuspecting consumers. And FDA rules covering manufacturing quality don’t apply to the companies that supply herbs, vitamins, and other raw ingredients.
Beginning in February 2008, they experienced one symptom after another: diarrhea, joint pain, HAIR LOSS, lung problems, and fingernails and toenails that fell off. FDA has received numerous reports of harm associated with the use of these products, including stroke, liver injury, kidney failure, heart palpitations, and death. 3-15-11
23,000 People In The US End Up In ER Every Year Because Of Supplements - Consumer Reports, Health & Medicine. Aug. 2016
Toddler loses hair after taking herbal medicine Aug. 11, 2016.
THAT PARTICULAR BRAND, unless there is a CLASS ACTION LAWSUIT, the FDA won't do anything about it.
BUYER BEWARE. BUY / TAKE THEM AT YOUR OWN RISKS. NEVER take supplements, unless prescribed by your doctor.
A good article to read: Why You Shouldn’t Waste Money on Multivitamins 4-5-15.
or: New York Attorney General Targets Supplements at Major Retailers 2-3-15
The authorities said they had conducted tests on top-selling store brands of herbal supplements at four national retailers — GNC, Target, Walgreens and Walmart — and found that four out of five of the products did not contain any of the herbs on their labels.
Newest article posted Mar 7, 2016: Not All Imported Products Sold as “Supplements” Are Safe
Health fraud scams are everywhere. . .
Example of one taking nail & hair vitamins now with bad acne:
“About 2 years ago I decided to start taking "spring valley hair, skin, and nails" vitamins. They are from Walmart they cost about 6 dollars. Only reason I decided to take them was because I wanted my hair to grow longer and faster. I wasn't worried about the nails or skin part because my skin was perfectly fine and my nails as well. I began taking them for about 1 year and a few months.. But after that I decided I didn't want to have to take pills everyday. So I just stopped taking them. A few weeks/months after I permanently stopped taking them I noticed I started to get so much acne on my face (on my cheeks only.) I never suffered from acne ! I would get a pimple here and there but NEVER so much to the point my cheeks were covered in acne. It's been about a year or more that I been suffering from acne ever since I stopped taking them. I know that maybe my body got so used to them but I just want to know how to get my skin back like before I even took those dumb pills. I tried everything to clear my acne and NOTHING works, seriously nothing.”
"Since both hair and nails are made of keratin, through a similar process in the body, it's thought that nutrients that help one can also help the other," says Dr. Zeichner, director of cosmetic and clinical research in the department of dermatology at Mount Sinai Hospital in New York City.